Alert archive / New York / Small Craft Advisories in 2017
Small Craft Advisory 94, NWS New York, NY
NWS New York, NY issued this small craft advisory at Oct 22, 2017, 3:37 PM EDT. It took effect at Oct 23, 2017, 8:00 PM EDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Oct 22, 2017, 3:37 PM EDT (19:37 UTC)
- In effect from
- Oct 23, 2017, 8:00 PM EDT
- Expired
- Oct 24, 2017, 4:24 AM EDT
- In force
- 8 hr
- Issued by
- NWS New York, NY
The text
As transmitted.
543 WHUS71 KOKX 221937 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 337 PM EDT SUN OCT 22 2017 ANZ350-353-355-231000- /O.NEW.KOKX.SC.Y.0094.171024T0200Z-171025T0000Z/ MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 337 PM EDT SUN OCT 22 2017 ...SMALL CRAFT ADVISORY IN EFFECT FROM 10 PM MONDAY TO 8 PM EDT TUESDAY... THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A SMALL CRAFT ADVISORY, WHICH IS IN EFFECT FROM 10 PM MONDAY TO 8 PM EDT TUESDAY. * WINDS AND SEAS...SOUTH WINDS 15 TO 25 KT WITH GUSTS UP TO 30 KT. OCCASIONAL GUSTS TO 35 KT. SEAS 6 TO 11 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ330-335-338-340-345-231000- /O.NEW.KOKX.SC.Y.0094.171024T0700Z-171025T0000Z/ LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- 337 PM EDT SUN OCT 22 2017 ...SMALL CRAFT ADVISORY IN EFFECT FROM 3 AM TO 8 PM EDT TUESDAY... THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A SMALL CRAFT ADVISORY, WHICH IS IN EFFECT FROM 3 AM TO 8 PM EDT TUESDAY. * WINDS AND SEAS...SOUTH WINDS 15 TO 20 KT WITH GUSTS UP TO 30 KT. OCCASIONAL GUSTS TO 35 KT. SEAS 3 TO 4 FEET ON LONG ISLAND SOUND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
3 follow-up statements
941 WHUS71 KOKX 230803 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 403 AM EDT MON OCT 23 2017 ANZ350-353-355-231615- /O.EXT.KOKX.SC.Y.0094.171024T0000Z-171024T1000Z/ /O.NEW.KOKX.GL.A.0020.171024T1000Z-171025T1000Z/ MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 403 AM EDT MON OCT 23 2017 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 8 PM THIS EVENING TO 6 AM EDT TUESDAY... ...GALE WATCH IN EFFECT FROM TUESDAY MORNING THROUGH LATE TUESDAY NIGHT... THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A GALE WATCH, WHICH IS IN EFFECT FROM TUESDAY MORNING THROUGH LATE TUESDAY NIGHT. * WINDS AND SEAS...SOUTH WINDS 15 TO 25 KT WITH GUSTS UP TO 30 KT. GUSTS UP TO 35 KT TUESDAY AND TUESDAY NIGHT. SEAS 6 TO 11 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KT HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ ANZ330-335-338-340-345-231615- /O.EXT.KOKX.SC.Y.0094.171024T0600Z-171024T1000Z/ /O.NEW.KOKX.GL.A.0020.171024T1000Z-171025T1000Z/ LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- 403 AM EDT MON OCT 23 2017 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 2 AM TO 6 AM EDT TUESDAY... ...GALE WATCH IN EFFECT FROM TUESDAY MORNING THROUGH LATE TUESDAY NIGHT... THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A GALE WATCH, WHICH IS IN EFFECT FROM TUESDAY MORNING THROUGH LATE TUESDAY NIGHT. * WINDS AND SEAS...SOUTH WINDS 15 TO 25 KT WITH GUSTS UP TO 30 KT. GUSTS UP TO 35 KT TUESDAY AND TUESDAY NIGHT. SEAS 2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KT HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$
109 WHUS71 KOKX 231953 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 353 PM EDT MON OCT 23 2017 ANZ350-353-355-240900- /O.CON.KOKX.SC.Y.0094.171024T0000Z-171024T1000Z/ /O.CON.KOKX.GL.A.0020.171024T1000Z-171025T1000Z/ MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 353 PM EDT MON OCT 23 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING TO 6 AM EDT TUESDAY... ...GALE WATCH REMAINS IN EFFECT FROM TUESDAY MORNING THROUGH LATE TUESDAY NIGHT... * WINDS AND SEAS...SOUTH WINDS 20 TO 30 KT WITH POSSIBLE GUSTS UP TO 35 KT. SEAS 6 TO 11 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KT HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ ANZ330-335-338-340-345-240900- /O.CON.KOKX.SC.Y.0094.171024T0600Z-171024T1000Z/ /O.CON.KOKX.GL.A.0020.171024T1000Z-171025T1000Z/ LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- 353 PM EDT MON OCT 23 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 AM TO 6 AM EDT TUESDAY... ...GALE WATCH REMAINS IN EFFECT FROM TUESDAY MORNING THROUGH LATE TUESDAY NIGHT... * WINDS AND SEAS...SOUTH WINDS 15 TO 25 KT WITH POSSIBLE GUSTS UP TO 35 KT. SEAS 3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KT HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$
653 WHUS71 KOKX 240824 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 424 AM EDT TUE OCT 24 2017 ANZ338-355-241630- /O.UPG.KOKX.SC.Y.0094.000000T0000Z-171024T1000Z/ /O.NEW.KOKX.GL.W.0027.171024T0824Z-171025T0200Z/ /O.UPG.KOKX.GL.A.0020.171024T1000Z-171025T1000Z/ NEW YORK HARBOR-SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 424 AM EDT TUE OCT 24 2017 ...GALE WARNING IN EFFECT UNTIL 10 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A GALE WARNING, WHICH IS IN EFFECT UNTIL 10 PM EDT THIS EVENING. THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. THE GALE WATCH IS NO LONGER IN EFFECT. * WINDS AND SEAS...SOUTH WINDS 20 TO 30 KT WITH GUSTS UP TO 40 KT. SEAS 6 TO 11 FEET ON THE OCEAN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS SUSTAINED WINDS OR FREQUENT GUSTS OF 34 TO 47 KT ARE EXPECTED OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ ANZ330-335-340-345-350-353-241630- /O.UPG.KOKX.SC.Y.0094.000000T0000Z-171024T1000Z/ /O.UPG.KOKX.GL.A.0020.171024T1000Z-171025T1000Z/ /O.NEW.KOKX.GL.W.0027.171024T0824Z-171025T1000Z/ LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- 424 AM EDT TUE OCT 24 2017 ...GALE WARNING IN EFFECT UNTIL 6 AM EDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A GALE WARNING, WHICH IS IN EFFECT UNTIL 6 AM EDT WEDNESDAY. THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. THE GALE WATCH IS NO LONGER IN EFFECT. * WINDS AND SEAS...SOUTH WINDS 20 TO 30 KT WITH GUSTS UP TO 40 KT. SEAS 7 TO 12 FEET ON THE OCEAN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS SUSTAINED WINDS OR FREQUENT GUSTS OF 34 TO 47 KT ARE EXPECTED OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this small craft advisory went out at Oct 22, 1:29 PM EDT, 2 hours 8 minutes earlier.
Area forecast discussion, Oct 22, 1:29 PM EDT, 2 hours 8 minutes before
Area Forecast Discussion National Weather Service New York NY 129 PM EDT Sun Oct 22 2017 .SYNOPSIS... Dry and warm the rest of today as high pressure pulls away from the region. The weather then becomes rather unsettled for Tuesday and Wednesday with potentially heavy rain. Relatively strong gust winds are likely on Tuesday. Dry weather returns for late week into the weekend. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... Unseasonably warm and fair weather continue the rest of this afternoon. Just some cirrus filtering sunshine, with temps about 15 degrees above normal in the mid to upper 70s. Temps are expected to fall short of records by a few degrees along the coast, and several degrees for the NYC/NJ metro. && .SHORT TERM /6 PM THIS EVENING THROUGH 6 PM MONDAY/... Low level moisture increases tonight with a light SE flow. Models suggest stratus moving in with better chances of at least a broken deck occurring west of eastern LI and CT. This leads to a partly to mostly cloudy Monday. There appears to be enough isentropic and low level lift for a chance of a sprinkle in the afternoon as there's significant subsidence above 800 hPa causing stratocu to spread. Highs will still range mostly 70-75. && .LONG TERM /MONDAY NIGHT THROUGH SATURDAY/... NWP remains on track with a deep upper level trough with strong meridional flow approaching the region Monday night as the jet dives into the Southeast. The question that remains is the timing of the very slow moving frontal passage. The GEFS has about 10 members that support the slower deterministic ECMWF timing. Thus, a good chance for rain to continue through Wednesday especially on Long Island and CT. Then, mainly dry weather is expected by Thursday night through next weekend. Winds are a potential issue Tuesday through Tuesday evening. There is a low level jet ahead of the cold front and the models have pretty good agreement with the 50-60 KT magnitude. Thinking of gusts of 35 to perhaps 45 KT. Have kept the TSTMs for Tue AFTN and Evening with potential for long narrow CAPE. && .AVIATION /17Z SUNDAY THROUGH FRIDAY/... VFR through at least 06z Mon as high pres gradually moves east through tonight. S/SE winds 6-11 kt this afternoon with seabreeze enhancement at coastal terminals. Aft 06z tonight may start seeing indications of fog and/or stratus development mainly away from the city terminals. Better chance of stratus would hold off until Monday morning with ceilings probably VFR or MVFR when it occurs. .OUTLOOK FOR 18Z MONDAY THROUGH THURSDAY... .Mon...VFR likely, chc MVFR cigs. S/SE G20 kt Mon aftn. .Mon night-Tue...Potential period of S/SE G30-40 KT with LLWS SSW 45-55kt@2kft for coastal terminals. MVFR/IFR developing in -RADZ Mon night, continuing with SHRA and low prob/sparse TSRA Tue. .Tue night-Wed...IFR possibly continues in SHRA Tue night, low prob/sparse TSRA early evening, improving to MVFR and possibly VFR by late Wed. .Wed night-Thu...VFR, with iso-sct MVFR in SHRA. .Fri...VFR. && .MARINE... Quiet conds on all waters through Mon as high pressure over the area slowly shifts east. The pressure gradient will begin to tighten on Mon as low pressure strengthens over the Great Lakes. SCA conds are expected to develop Mon night with the potential for gale force gusts Tue into Tue night, all waters. The gale potential will depend on mixing over the waters, but should be able to mix down 35-40kt forecast at 1000mb, especially over the ocean. Winds just off the deck may be slightly weaker on the non- ocean waters and gales may only occur with any heavier showers/tstms. Winds will slowly diminish from W to E Tue night, and the progression of the front/LLJ will determine the end time for the SCA/gale hazards. May need to keep headlines up into Wed for the eastern waters. Seas on the ocean are forecast to remain above 5 ft through Thu, due to a SE swell from a good fetch around the departing high. This could be overdone however. && .HYDROLOGY... Expect nuisance urban ponding late Tuesday into Wednesday, especially across the NY Metro, Long Island and Southern CT. Storm total of 1.5 to 3" now expected, but flash and river flooding are not anticipated. && .OKX WATCHES/WARNINGS/ADVISORIES... CT...None. NY...None. NJ...None. MARINE...None. && SYNOPSIS...Tongue NEAR TERM...Tongue SHORT TERM...Tongue LONG TERM...Tongue AVIATION...JC MARINE...24 HYDROLOGY...Tongue
Hazardous weather outlook, Oct 22, 4:15 AM EDT, 11 hours 22 minutes before
Hazardous Weather Outlook...CORRECTED National Weather Service New York NY 415 AM EDT Sun Oct 22 2017 CTZ005>012-NJZ002-004-006-103>108-NYZ067>075-078>081-176>179-231000- Northern Fairfield-Northern New Haven-Northern Middlesex- Northern New London-Southern Fairfield-Southern New Haven- Southern Middlesex-Southern New London-Western Passaic- Eastern Passaic-Hudson-Western Bergen-Eastern Bergen-Western Essex- Eastern Essex-Western Union-Eastern Union-Orange-Putnam-Rockland- Northern Westchester-Southern Westchester-New York (Manhattan)-Bronx- Richmond (Staten Island)-Kings (Brooklyn)-Northwestern Suffolk- Northeastern Suffolk-Southwestern Suffolk-Southeastern Suffolk- Northern Queens-Northern Nassau-Southern Queens-Southern Nassau- 415 AM EDT Sun Oct 22 2017 This Hazardous Weather Outlook is for southern Connecticut, northeast New Jersey and southeast New York. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. && This Hazardous Weather Outlook provides a summary of potential widespread hazardous weather events that may reach NWS warning criteria. Most long fused NWS watches...warnings and advisories in effect are highlighted. Please refer to the latest NWS forecasts for weather not meeting NWS warning criteria. ANZ330-335-338-340-345-350-353-355-231000- Long Island Sound East of New Haven CT/Port Jefferson NY- Long Island Sound West of New Haven CT/Port Jefferson NY- New York Harbor-Peconic and Gardiners Bays- South Shore Bays from Jones Inlet through Shinnecock Bay- Moriches Inlet NY to Montauk Point NY out 20 nm- Fire Island Inlet NY to Moriches Inlet NY out 20 nm- Sandy Hook NJ to Fire Island Inlet NY out 20 nm- 415 AM EDT Sun Oct 22 2017 This Hazardous Weather Outlook is for Atlantic coastal waters. .DAY ONE...Today and Tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Southerly gales are likely on Tuesday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. && This Hazardous Weather Outlook provides a summary of potential widespread hazardous weather events that may reach NWS warning criteria. Most long fused NWS watches...warnings and advisories in effect are highlighted. Please refer to the latest NWS forecasts for weather not meeting NWS warning criteria.
Nearby
Small Craft Advisories in New York, 2017Every small craft advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.